61677members
325368posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Hand pain and anastrozole

4 REPLIES 4
Member

Re: Hand pain and anastrozole

Ladies I had to have the cortisone injection in my thumb in the end as it got too much to bear!! The injection itself was horrendous. Like being tortured!!! It has given me pain relief in my hand though and it's not as stiff when I wake now.  If I ever have to get another injection I'm going to ask for it doing under guided ultrasound at the hospital as I have been informed its relatively painless.  My GP did mine at our surgery and he admitted they dont use any numbing agent, just cortisone in the injection. I felt violated when I came out. It was worse than anything I've ever had before!!! 😮

Highlighted
Member

Re: Hand pain and anastrozole

Hi Alibobs. I am on Tamoxifen plus I have lymphodema in my affected arm & wear a sleeve. I have recently been diagnosed with inflamed tendons in my wrist. I had a steroid injection 10 days ago and all my pain has gone. The injection itself was a bit uncomfortable & the cortisone was mixed with anaesthetic so my hand felt numb for a while. I wouldn't hesitate having another injection if I needed it. Prior to the injection I found the only thing that gave me some relief was using athletic tape over my thumb/wrist. Michele 

Member

Re: Hand pain and anastrozole

I know this is an old thread but I've just been to my gp about pains in my hands.  I've been on anastrozole for 16 month now and generally ok until about 2 month ago. My finger joints have started locking up overnight and my thumb joint in particular is very painful. The  gp sent me for xrays which showed loss of cartilage in my finger joints, basically old age and dry rot!!! He said the pain and lumpy bone in my thumb joint is most probably arthritis. I have been prescribed gel to rub in and referred for physio. He suggested the cortisone injection but as my hubby gets those regularly into his knee and says they are extremely painful, I chickened out of that for now!!! It can't just be coincidence that so many of us on anastrozole are experiencing this side effect can it?? 

Member

Re: Hand pain and anastrozole

Hello Rosie, could you have trigger thumb? - where it clicks when you bend it, v painful.  I had been taking anastrozole for about 18 months, and had trigger thumb in Dec 2016. I had a cortico-steroid injection (at my docs), which stopped the pain and then allowed normal movement after a few days.  Due to other s/e I stopped anastrozole last Sept and started exemestane & hoped bone problems were in the past. No, of course not. Had trigger thumb again last Nov, but looked up trigger thumb exercises on youtube, and doing those and constant ibruprofen gel, my trigger thumb has now gone.  It would have been quicker to go back to the docs, but at the time I'd had enough of constant doc appts.  It did take until only a few weeks ago for my thumb to feel normal, but then have also developed peculiar sore pain right across both wrists, and found it difficult to do anything at all, except trying to rest my wrists all day!! Any movement could be excruciating. Kept using more ibruprofen gel and gentle wrist exercising, and have now begun to feel more normal again.

Would suggest getting to your doc asap, also trying ibruprofen gel, and no, you should never have to put up with pain.  (I regret not taking my own advice and seeing my doc again.Cat Frustrated) Hope you feel better soon.Cat Very Happyxxx

Member

Hand pain and anastrozole

I have been on Anastrozole for just over four months. Just over a month ago, I started getting pain in my right thumb joint and it is getting worse and worse. The thumb joint is stiff and painful, plus I am now really sore in the wrist bone immediately beyond the thumb joint. Knocked it a couple of days ago - only a glancing blow - and it was really painful.

 

Unfortunately I am right handed, so this is all now affecting me a LOT on a day to day basis - holding a mug, holding a pen, gripping the steering wheel etc. etc.

 

Is there anything I can do to alleviate this, or am I just stuck with it? 

 

xxxx